MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR
Catalog Number CX*RX25RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.Visual inspection found the sampling line tube had been almost fractured at the joint with the venous blood inlet port on the reservoir lid.There were no other anomalies noted.Magnifying and electron microscopic inspections of the fracture cross-sections of the tube found that some segments were in the smooth state and others in the rough state with the generation of some streaks on them.There were no embedded foreign particle or entrainment of air bubbles which would have contributed to the generation of the fracture.The sampling line tube was cut vertically and subjected to dimensional checks.Both the outside and inside diameters met manufacturing specification.Simulation testing was conducted.The sampling line tube of a current product sample was exposed to an instantaneous shock force at the joint of the sampling line tube and the venous blood inlet port on the reservoir lid after the sample had been left under a low temperature for 12 hours.The sampling line tube became fractured at the joint.Electron microscopic inspection of the fracture cross-section found that the state of the surface was very similar to that of the actual sample.A review of the device history record and the product release decision control sheet of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause of the reported event cannot be definitively determined based on the available information, it is likely that the actual device was subjected to a shock force.The device labeling does address the potential for such an event in the instruction for use (ifu) with the statement such as the following: (1) "do not use if the package and/or device is damaged (e.G.Cracked) or any of the port caps are off.(2) "do not use an oxygenator that leaks." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported leakage in the capiox device.Follow up communication with the user facility confirmed the following information: during priming, the perfusionist saw a leak from the venous reservoir, mainly at the entrance; the oxygenator was changed; and there was no patient involvement.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6122447
Report Number9681834-2016-00257
Device Sequence Number19114951
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberCX*RX25RE
Device Lot Number151130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1